all bad? and infleximab?

by Amy
(Newcastle, Auastralia)

Hi, I’m 21 and was diagnosed with crohns only about 2 weeks ago.. i am on prednisolone and have had 1 infusion of infleximab and i am due for my second soon. I seem to be able to eat a wide variety of foods. eg vegies, cauliflower, broccoli, carrots, peas corn, sandwiches, red meats, fizzy drinks, fruits, pies, hot chips, chocolate..

I have been home from a three week hospital stay for a week now and i am feeling a lot better. I have lost more weight and am i down to 44kgs, i was 64kg 3 months ago. I am having less pain everyday and my diarreah is getting better. i really seem to be getting better everyday.. I just need to start putting weight back on to get my energy back and i think i will feel even better!
The reason I’m writing this is that reading through most of the forum, it seems that crohns disease is a lot of (i don’t no how to word it) “doom and gloom”.. Treatments not working, havening to have multiple surgeries, not being able to eat fruit and vegies (which r my fav food of all time) living with pain EVERYDAY, uncontrollable bowl movements, (which i seem to be always able to hold). Depression and heaps of others.
I was just wondering if there are many people that have gone through their disease with minimal side effects or harm? Not that I think that this disease will be easy, but it can’t be all that bad can it. I understand that i may need surgery one day and i will get flare ups and that there will be bad days. But im not going to let this disease ruin my life..
Can anyone tell me about flare ups? I no they are different for everyone but, I would just like few people to tell me how often u can get them or how often u can go without them. How long they can stay for? ect anything can help, I would just like to know a little bit about what to possibly expect..
Thanks
Amy

Comments for all bad? and infleximab?

Click here to add your own comments

Ive just joined the Crohns Brigade Club :)
by: Margaret

Hi there folks,

just reading your comments and I to have just been told i have Crohns. Im three weeks out of hospital and am on steriods at the moment - being weaned off them at mo - another five weeks to go. Have no idea what to expect with this. Was looking the other way when this one hit :)

Have lost alot of weight in the past month but this is down to diet i think - am somewhat fearful about what i put into the system - Getting fruit and veg - fish and chicken down which seems to be ok - but everything else seems to cause pain - bloat and discomfort - I now have gone the other way and am very very constipated. Taking prune juice to beat the band
and everything else but no joy - is this part of the condition ? Im not due to go see my Specialist for another week - so very much in the wilderness here ? Im off my antibotics so as i said just on steriods at mo - Any advice from anyone out there - greatly appreciated - the tirdness is also awful - went back to work this week felt well enough but boy feeling it today wednesday - spose it can only get better tho - Any advise would be welcome - Margaret

infliximab
by: louise37

Hi again ,
something I forgot the wiegh you give is very low so this could be why you have been perscribe infliximab so early after diagnosis I am sure with a wieght that low you Drs are keeping a close eye on you so please as I said before do not be afraid to ask questions

All the best to you hope you are feeling some what better soon. xx

all bad? infliximab?
by: louise37

Firstly let me say hi ,
you ask is it all doom and gloom , well only you can answer that as CD is diferent for all who have it while there are many simularies it is also very different some have very severe CD like myself but I wouldn't say my life is all doom and gloom you will find your own way of coping with the disease, also you say you have only been diagnosed for 2wks in england there is noway you would have been perscribed infliximab as it is a very strong drug that is offerd to people who have not responded to other milder treatments starting with pred or meselezine then if they do not work going onto somthing stronger like 6mp or azathioprine or pentasa which are immuno supressents and if all those and other drugs that are availible do not work then infliximab will be considered but only if there are other factors like you also have moderate to severe active disease and surgery is not the better option. the fact that you have been given this drug now does not mean your CD is very severe but that in Aus they work very differently as some medics believe it should be given soon after diagnosis. my advice to you would be Don't be afraid to ask questions about any drugs you are perscribed or any aspect of Chrons disease thats what consultants and Drs are there for also ask at the hospital for any contact details of support groups
etc a great site for people with CD where there is lots of helpful info and forums with very friendly people to offer help and understanding is www.chronszone.org this is a great site for not only people with CD or any IBD but also for relatives of people with IBD or even friends with it even for people who are studying this field check it out you will be glad you did .
GOOD LUCK and try to stay positive and its good to have a sense of humour . xx

all bad
by: Anonymous

All I can say is you are either really lucky or you are being misled by the steroids, when I first went on steroids it was like magic, I felt like I didn't have an illness, but as soon as I came off them I started having all the old symtoms. Its not all doom and gloom once you are on the correct medication you can keep it under control, flare ups do happen but some people can go 10 years without one and others get them quite often. I find I have what I call mini flare ups even though I am on medication.
Crohns does affect your life and people do try and stay possitive but we are all unique so handle things differently.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask A Question About Crohn's Disease.